Registered: 1516336788 Posts: 4
Reply with quote #1
I am a 48 year old mom who has always had a sensitive stomach who started getting vomiting once a month 4 years ago. It was almost always the same time of the month around my period (I didnt figure this out because I had an IUD amd wasnt getting regular periods.)
After a bunch of tests for different ailments, H Pylori, Celiac, upper endo, colonoscopy etc. my awesome nurse practioner said “Oh it’s abdominal migraines!”
I have had to go to ER several times and have a prescription for Zofran. I have never been hospitalized. I know that more than 3 glasses of wine is a trigger bit other than that, no clue. The worst has been 48 hours plus of vomiting and 4 days in bed.
Yesterday out of the blue at 3:30 pm I got billious and nauseated. Slight throbbing headache. I hadn’t eaten for several hours and ate soup and a zantac and doxycycline. By 6 pm it all came back up. Took zofran and felt a little better. Had some crackers and sip of water with broth and came back violently at 11 pm. I took two benedryl and a zanax to get sleep and rested from 1-7 am. Now sipped gatorade and nausea coming back. Head hurts. I really need to find a specialist in my area to get a treatment plan in place.
My kids are scared that mom is always sick and my husband (altho sympathetic) thinks this is crazy.
Also do I go to ER if I vomit again this morning?
Please advise and thank you!
PS I had very cold feet yesterday before attack. Weird?
Registered: 1350591217 Posts: 705
Reply with quote #2
Send an email to the office at firstname.lastname@example.org for a doctor list.
I also recommend consulting a neurologist off you aren’t already seeing one.
If it is helpful, we manage my sons migrianes and headache pain to help manage his CVS symptoms. The hormones affect CVS patients. I do have a question about the start of your episodes. Did that coincide with the IUD start date. __________________ Blynda Message Board Moderator Monthly Support Call Moderator
Registered: 1111176341 Posts: 4,483
Reply with quote #3
I responded to Lizzie on the Introduce Yourself page and I am pasting my reply here. Redundancy warning! Good question Wynnak-- about the IUD and the start of symptoms.
The difference between abdominal migraine and CVS cycles is semantics (I am told). Ab Migraine involves more pain and CVS involves more vomiting. Have you had testing done to rule out other conditions? Try reading The Empiric Guidelines on the CVSA web page for information on the stages of a cycle, meds, testing. Most can tell a cycle from a stomach bug. CVS is thought to be a neuro mito functional condition. Although your tummy might feel sick or painful, the origin is though to be neuro. A good paper to read is The Entiric Nervous System: A Second Brain. The paper itself may no longer be online but there is a lot of related information to be found by searching for the paper. The reason for the ER has to do with dehydration symptoms, vomiting blood, severe pain, possible complications and possible secondary conditions. For the mito aspect of CVS, fasting is not good. Some have a small high quality snack just before bed or even wake middle of the night to have a bit of food. As to the cold feet, prodrome or warning of an impending episode can vary. You might not get any warning as well, esp if you wake middle of the night. The nausea hitting around your period is probably one of the most common triggers. A doctor told me to take something like ibuprofen starting a week to 5 days before the period is expected, this will keep prostaglandins down and might help. Also be sure that your digestion is running normally. Let us know about your specialist and hope you do much better after the rest and light eating. ____________ __________________ ginny CVSA Moderator